Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 26, 2010, 8:07 PM PDT for Siskiyou County, California. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 8:07 PM PDT (03:07 UTC)
- Expired
- Jul 26, 2010, 8:30 PM PDT
- In force
- 23 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 57 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:10 PM PDT | HAIL 1 | Fort Jones, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WUUS56 KMFR 270307 SVRMFR CAC093-270330- /O.NEW.KMFR.SV.W.0013.100727T0307Z-100727T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 807 PM PDT MON JUL 26 2010 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA... * UNTIL 830 PM PDT * AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT JONES...OR 15 MILES SOUTHWEST OF YREKA...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENVIEW LAT...LON 4148 12296 4166 12311 4176 12287 4160 12275 TIME...MOT...LOC 0307Z 058DEG 8KT 4163 12291 $$ MO
1 follow-up statement
663 WWUS56 KMFR 270338 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 838 PM PDT MON JUL 26 2010 CAC093-270343- /O.EXP.KMFR.SV.W.0013.000000T0000Z-100727T0330Z/ SISKIYOU CA- 838 PM PDT MON JUL 26 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SISKIYOU COUNTY HAS EXPIRED... RADAR INDICATES THAT THE THUNDERSTORM HAS WEAKENED. LAT...LON 4148 12296 4166 12311 4176 12287 4160 12275 TIME...MOT...LOC 0307Z 058DEG 8KT 4163 12291 $$ MO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 PM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT MON JUL 26 2010
.DISCUSSION...FROM THE WEEKEND THROUGH TODAY...THE GFS AND NAM
HAVE BEEN IN VERY GOOD AGREEMENT. THUS...CONFIDENCE WAS HIGH IN
A SLIGHT BACKING OF THE MID LEVEL WINDS THAT HAS IN FACT RESULTED
IN THUNDERSTORMS NEAR MOUNT ASHLAND AND ALSO NEAR DIAMOND LAKE
WHILE THE REMAINDER OF COVERAGE IS IN THE SAME REGIONS IMPACTED
YESTERDAY...FROM SOUTHWEST SISKIYOU COUNTY NORTHEASTWARD TO CRATER
LAKE AND AREAS TO THE EAST. THE AIR MASS IS ALSO MOISTER TODAY AND
MID LEVEL WINDS ARE SLIGHTLY WEAKER...THUS STORMS ARE SLOW MOVING.
HOWEVER...THE 12Z GFS AND NAM DO HAVE AN IMPORTANT DIFFERENCE FOR
TUESDAY REGARDING THE EVOLUTION OF THE BROAD AREA OF LOW
PRESSURE OFFSHORE. THE GFS HAS BEEN INDICATING THE TROUGH WILL
BECOME PROGRESSIVE WITH THE REGION OF GREATEST INSTABILITY ON
TUESDAY AFTERNOON MOVING TO THE NORTHEAST WHILE THE NAM CONTINUES
TODAY'S TREND WITH LITTLE CHANGE IN THE TEMPERATURE OR MOISTURE
PROFILE BUT ADDITIONAL BACKING OF THE MID AND UPPER LEVEL WINDS TO
SOUTHERLY. THUS...THE GFS TREND IS LESS ACTIVITY ON TUESDAY WHILE
THE NAM TREND IS FOR A THIRD VERY ACTIVE DAY IN JUST ABOUT THE
SAME AREAS IMPACTED YESTERDAY AND TODAY. GIVEN THE GFS BIAS TOWARD
PROGRESSION AND THE EXCELLENT PERFORMANCE OF THE NAM OVER THE LAST
TWO DAYS...I HAVE LEANED TOWARD THE NAM AND INCREASED POPS FOR
AREAS FROM THE CASCADES EASTWARD AS WELL AS INTRODUCING A SLIGHT
CHANCE TO CHANCE OF THUNDERSTORMS OVER JACKSON AND SISKIYOU
COUNTIES.
THE REGION OF INSTABILITY IS EXPECTED TO BEGIN TO PUSH TO THE
NORTHEAST ON WEDNESDAY AND CONTINUE DOING SO ON THURSDAY. IN KEEPING
IN LINE WITH THE NAM...POPS HAVE BEEN RAISED FOR THE SOUTHERN
OREGON CASCADES AND NORTHERN KLAMATH AND LAKE COUNTIES ON
WEDNESDAY AND FOR FAR NORTHERN KLAMATH AND LAKE COUNTIES ON THURSDAY.
ANOTHER IMPACT OF THE UPPER LOW BEING LESS PROGRESSIVE AND THE
UPPER FLOW MORE SOUTHERLY WAS TO SCALE BACK JUST A BIT ON THE
COOLING EXPECTED OVER THE COURSE OF THE WEEK...WITH INLAND HIGHS
REMAINING NEAR TO A FEW DEGREES ABOVE NORMAL. ALSO...COASTAL
STRATUS WILL BE PERSISTENT WITHOUT MAKING IT MUCH FARTHER INLAND
DURING THE OVERNIGHT HOURS THAN THE COQUILLE VALLEY.
THE UPPER LOW IS EXPECTED TO MOVE INLAND OVER THE WEEKEND WITH A
FEW DEGREES OF ADDITIONAL COOLING AND UPPER LEVEL WINDS SHIFTING
TO WESTERLY. CURRENTLY...MINIMAL INSTABILITY IS EXPECTED WITH ONLY
CUMULUS BUILDUPS OVER THE HIGHER TERRAIN.
&&
.AVIATION...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE
SOUTHERN OREGON CASCADES AND THE HIGHER TERRAIN OF LAKE AND MODOC
COUNTIES WITH ISOLATED COVERAGE OVER THE SISKIYOUS AND SISKIYOU
COUNTY. COVERAGE WILL CONTINUE TO GROW THIS AFTERNOON INTO THE
EARLY EVENING WITH GUSTY WINDS AND TURBULENCE IN THE VICINITY OF
STORMS. OTHERWISE...LOW CLOUDS AND FOG HAVE RETREATED TO THE
IMMEDIATE COAST BUT LIFR CONDITIONS WILL SPREAD FURTHER INTO
WESTERN DOUGLAS AND COOS COUNTIES OVERNIGHT...THEN PERSIST INTO
MID-MORNING...SIMILAR TO WHAT HAPPENED TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ026-028>031.
RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ025-027.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM
PDT THIS AFTERNOON FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ370.
DWHazardous weather outlook, Jul 26, 3:50 PM PDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 350 PM PDT MON JUL 26 2010 ORZ623-624-271200- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ617-271200- UMPQUA NATIONAL FOREST- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ621-622-625-271200- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KS
In the hours before
Local storm report, Jul 26, 4:20 PM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
420 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 WNW MIDLAND 42.16N 121.87W
07/26/2010 M1.00 INCH KLAMATH OR TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS FALLING CURRENTLY.
&&
SPILDELocal storm report, Jul 26, 5:00 PM PDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
500 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 4 N KENO 42.19N 121.91W
07/26/2010 E0.50 INCH KLAMATH OR TRAINED SPOTTER
THUNDERSTORM WITH 22MPH WINDS 1/10 INCH OF RAIN 1/2 HAIL
COVERING THE GROUND LIKE SNOW AND 4 INCHES OF MUD AND
WATER ACROSS ONE ROAD AT ONE POINT.
&&
OBRIENLocal storm report, Jul 26, 5:44 PM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
544 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 E KLAMATH FALLS 42.22N 121.73W
07/26/2010 M60 MPH KLAMATH OR TRAINED SPOTTER
KL106 CALLED WITH 60 MPH WIND GUST
&&
KEENESpecial weather statement, Jul 26, 6:03 PM PDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 603 PM PDT MON JUL 26 2010 CAZ084-ORZ029-270130- KLAMATH BASIN OR-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA- 603 PM PDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KLAMATH AND EXTREME NORTHEASTERN SISKIYOU COUNTIES UNTIL 630 PM PDT... AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRILL...OR 13 MILES SOUTHEAST OF KLAMATH FALLS. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...OLENE AND DAIRY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4228 12152 4212 12131 4198 12156 4209 12173 TIME...MOT...LOC 0103Z 180DEG 0KT 4210 12158 SK
Special weather statement, Jul 26, 6:21 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 621 PM PDT MON JUL 26 2010 CAZ080-081-270145- CENTRAL SISKIYOU COUNTY CA-WESTERN SISKIYOU COUNTY CA- 621 PM PDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SISKIYOU COUNTY UNTIL 645 PM PDT... AT 617 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SEIAD VALLEY...OR 14 MILES NORTHEAST OF HAPPY CAMP...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHWESTERN SISKIYOU COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4199 12328 4199 12285 4186 12285 4186 12330 TIME...MOT...LOC 0121Z 197DEG 8KT 4192 12315 SK
Special weather statement, Jul 26, 7:09 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 709 PM PDT MON JUL 26 2010 CAZ081-270245- CENTRAL SISKIYOU COUNTY CA- 709 PM PDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SISKIYOU COUNTY UNTIL 745 PM PDT... AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YREKA...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...YREKA AND MONTAGUE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4182 12259 4169 12248 4162 12269 4172 12277 TIME...MOT...LOC 0209Z 240DEG 6KT 4169 12263 SK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:13 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 32 min |
| Jul 26, 7:09 PM PDT | Special Weather Statement | MFR | Siskiyou | 36 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.